Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 15, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 10, 2017, 6:18 PM EDT for 5 counties in Florida. It took effect at May 11, 2017, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2017, 6:18 PM EDT (22:18 UTC)
- In effect from
- May 11, 2017, 12:00 PM EDT
- Expired
- May 11, 2017, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
390 WWUS82 KMLB 102218 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 618 PM EDT Wed May 10 2017 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...ANOTHER RED FLAG WARNING FOR MOST OF EAST CENTRAL FLORIDA IN EFFECT FROM THURSDAY AFTERNOON INTO THURSDAY EVENING... FLZ047-147-110000- /O.CAN.KMLB.FW.A.0008.170511T1600Z-170512T0000Z/ /O.CON.KMLB.FW.W.0014.000000T0000Z-170511T0000Z/ Southern Brevard County-Northern Brevard County- 618 PM EDT Wed May 10 2017 ...RED FLAG WARNING FOR TODAY IS CANCELED FOR BREVARD COUNTY... && $$ FLZ041-044>046-053-141-144-120000- /O.UPG.KMLB.FW.A.0008.170511T1600Z-170512T0000Z/ /O.NEW.KMLB.FW.W.0015.170511T1600Z-170512T0000Z/ /O.CON.KMLB.FW.W.0014.000000T0000Z-170511T0000Z/ Inland Volusia County-Northern Lake County-Orange-Seminole- Osceola-Coastal Volusia County-Southern Lake County- 618 PM EDT Wed May 10 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR INTERIOR EAST CENTRAL FLORIDA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT THURSDAY FOR INTERIOR EAST CENTRAL FLORIDA... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect from noon to 8 PM EDT Thursday. * AFFECTED AREA...LAKE...ORANGE...SEMINOLE...OSCEOLA...VOLUSIA COUNTIES. * WIND...Light and variable...becoming east near 10 MPH near the coast in a sea breeze, spreading inland during the mid to late afternoon. * HUMIDITY...Min RH values 20 to 25 percent over the interior counties and 30 percent nearer to the coast. * IMPACTS...any fires that develop will likely spread rapidly. A burn ban is in effect for all of east central Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
924 WWUS82 KMLB 111907 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 307 PM EDT Thu May 11 2017 FLZ041-044>046-053-141-144-130000- /O.NEW.KMLB.FW.A.0009.170512T1600Z-170513T0000Z/ /O.CON.KMLB.FW.W.0015.000000T0000Z-170512T0000Z/ Inland Volusia County-Northern Lake County-Orange-Seminole- Osceola-Coastal Volusia County-Southern Lake County- 307 PM EDT Thu May 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... The National Weather Service in Melbourne has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...LAKE...ORANGE...SEMINOLE...OSCEOLA...VOLUSIA COUNTIES. * WIND...Southwest around 10 mph. * HUMIDITY...Minimum RH values 25 to 30 percent. * IMPACTS...Any fires that develop will be capable of spreading rapidly. A burn ban is in effect for all of east central Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ FLZ047-054-058-059-064-147-130000- /O.NEW.KMLB.FW.A.0009.170512T1600Z-170513T0000Z/ Southern Brevard County-Indian River-Okeechobee-St. Lucie-Martin- Northern Brevard County- 307 PM EDT Thu May 11 2017 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... The National Weather Service in Melbourne has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA... Southern Brevard County... Indian River... Okeechobee... St. Lucie... Martin... Northern Brevard County. * WIND...Southwest around 10 mph. * HUMIDITY...Minimum RH values 25 to 30 percent. * IMPACTS...Any fires that develop will be capable of spreading rapidly. A burn ban is in effect for all of east central Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 10, 3:24 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 10, 3:24 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
324 PM EDT Wed May 10 2017
.DISCUSSION...
...Continued Hot with a Very High Fire Danger Through Late Week...
...Slight chance for showers this weekend, followed by a return to
a dry weather pattern early next week...
Tonight-Thursday...Amplified, but progressive mid/upper level trough
near the four corners region will move rapidly NE tonight then east
across the central-southern plains on Thursday. This will push the
axis of the GOMEX mid/upper ridge over and then south of central
Florida, while the low level ridge/axis also settles south of ECFL
late in the day. Conditions will remain dry with light winds tonight
increasing out of the WSW tomorrow afternoon. This is progged to
push max temps a couple degrees higher than today, especially near
the coast, as the east coast sea breeze onset will be delayed and its
inland push blunted to some degree, especially from the Cape north.
Mins tonight in the L-M60s with maxes tomorrow ranging from the U80s
along the immediate coast to L-M 90s over western sections of the
coastal counties, and M90s (even a few U90s) over the interior.
Friday...Mid level ridging will begin to weaken as trough drops into
the southern states, but it will remain too dry for any precip.
Considerable high level cloudiness is progged to overspread the area
ahead of the trough, which should knock a few degrees off high
temps. Low level ridge will remain surpressed to our south, so a
west/southwest gradient wind will delay/inhibit the east coast sea
breeze and there should be little difference between inland/coastal
max temps (low-mid 90s).
Saturday-Wednesday...Trough aloft will push off the eastern seaboard
early in the period. The tail end of the associated frontal
boundary will approach on Saturday but only slight moistening is
indicated across the area. The models generate little precip so
the chance for showers/storms will be low. More importantly,
westerly gradient winds will increase and it should be breezy-
windy, which is bad news Fire Weather-wise.
The frontal boundary is shown pushing east of the area on Sunday.
Remnant pre-frontal moisture should linger over the southern
peninsula. Boundary interactions may generate isolated showers/
storms around Okeechobee on Sunday, then slightly elevated moisture
may shift a little farther north on Monday. Deep layer ridging
rebuilding over the area Tue/Wed and a more onshore gradient wind
developing should keep POPs out of our forecast.
Westerly flow will allow max temps in the lower/mid 90s on
Saturday, then readings should range from the mid-upper 80s along
the coast to the lower 90s inland from Sunday into mid next week.
&&
.AVIATION...VFR/SKC to FEW060-070 inland along ECSB.
&&
.MARINE...
Tonight/Thursday...Development and steady increase in offshore
(W to WSW) winds is expected by tomorrow with seas building by
about a foot. Seas 1-2FT near shore and 2-3FT well offshore.
Friday...Surface ridge to the south will maintain a west/southwest
flow up to 10-15 knots offshore. Seas 2 feet near shore and up to 4
feet well offshore.
Weekend...An approaching front will produce breezy SW winds 15-20
knots on Saturday. The front is forecast to dissipate on Sunday with
winds turning onshore around 10 knots in the afternoon. Seas 4
feet offshore Sat should subside to 3 feet Sunday.
&&
.FIRE WEATHER...
This afternoon...RH values have crashed over the last 2HR, with
areas in the RFW now reporting 25-32 percent and continuing to
fall. Should see these areas verify pretty easily, though may be a
little close as expected over Brevard/Coastal Volusia Counties.
Thursday...Hoisted another Fire Weather Watch for the same counties.
Friday...Local fire weather conditions show little improvement with
min RH values 30-35 percent for most of the area. West winds will
increase to 10-15 mph from Orlando northward which could cause
more wildfire control problems. Temperatures will continue above
normal in the lower to mid 90s.
Saturday-Sunday...Surface front approaches Saturday and should
provide a modest increase in low level moisture with afternoon
min RH values from the upper 30s to around 45 percent. However,
westerly winds look 20 mph and gusty, so wildfire control problems
will be likely. There is only a small (20 percent) chance for
afternoon showers/storms. On Sunday, the low level flow will
reverse and winds will be out of the east, but not as strong as
Saturday. Min RH should be similar and any chance for
showers/storms will be around Lake Okeechobee.
&&
.CLIMATE...Record highs today and Thursday.
May 10 May 11 Avg
DAB 94 2008 95 2011 84
MCO 98 1916 96 2011 87
MLB 95 1978 96 2011 85
VRB 95 1976 96 2011 84
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 64 91 63 91 / 0 0 0 0
MCO 65 96 65 91 / 0 0 0 0
MLB 66 89 66 90 / 0 0 0 0
VRB 64 89 64 90 / 0 0 0 0
LEE 65 95 67 91 / 0 0 0 0
SFB 65 96 66 93 / 0 0 0 0
ORL 66 96 70 91 / 0 0 0 0
FPR 64 90 64 91 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 8 PM EDT this evening for Coastal Volusia
County-Inland Volusia County-Northern Brevard County-
Northern Lake County-Orange-Osceola-Seminole-Southern
Brevard County-Southern Lake County.
Fire Weather Watch from Thursday afternoon through Thursday
evening for Coastal Volusia County-Inland Volusia County-
Northern Brevard County-Northern Lake County-Orange-Osceola-
Seminole-Southern Brevard County-Southern Lake County.
AM...None.
&&
SHORT TERM...Cristaldi
LONG TERM....LascodyHazardous weather outlook, May 10, 3:50 AM EDT, 14 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 350 AM EDT Wed May 10 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-110000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 350 AM EDT Wed May 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .FIRE WEATHER IMPACT... Low relative humidity and dry vegetation will lead to a high to very high fire danger across east central Florida today. A burn ban is in effect for all east central Florida counties. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Dry vegetation and low relative humidity each afternoon will keep the fire weather danger elevated through Friday. A developing long period northeast swell will increase the rip current risk into late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Ulrich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:13 AM EDT | Red Flag Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 15 hr |
| May 10, 2:41 PM EDT | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 4 hr |
Nearby
Red Flag Warnings in Florida, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.